×

zbMATH — the first resource for mathematics

A stability criterion for biorthogonal wavelet bases and their related subband coding scheme. (English) Zbl 0784.42022
It is shown that in the consideration of bi-orthogonal (and non- orthogonal) wavelets, a pair of dual filters does not necessarily lead to a pair of stable bi-orthogonal wavelet bases. The objective of this paper is to derive a stability criterion in terms of the action under a so- called transition operator and its dual. The criterion is that the spectra of both operators lie inside the unit circle.

MSC:
42C40 Nontrigonometric harmonic analysis involving wavelets and other special systems
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] A. Cohen and I. Daubechies, Nonseparable bidimensional wavelet bases , preprint, Bell AT&T Laboratories, Rev. Mat. Iberoamericana, · Zbl 0792.42021
[2] A. Cohen, I. Daubechies, and J.-C. Feauveau, Biorthogonal bases of compactly supported wavelets , Comm. Pure Appl. Math. 45 (1992), no. 5, 485-560. · Zbl 0776.42020 · doi:10.1002/cpa.3160450502
[3] A. S. Cavaretta, W. Dahmen, and C. A. Micchelli, Stationary subdivision , Mem. Amer. Math. Soc. 93 (1991), no. 453, vi+186. · Zbl 0741.41009
[4] A. Cohen, Ondelettes, analyses multirésolutions et filtres miroirs en quadrature , Ann. Inst. H. Poincaré Anal. Non Linéaire 7 (1990), no. 5, 439-459. · Zbl 0736.42021 · numdam:AIHPC_1990__7_5_439_0 · eudml:78233
[5] A. Cohen, Biorthogonal wavelets , Wavelets ed. C. K. Chiu, Wavelet Anal. Appl., vol. 2, Academic Press, Boston, MA, 1992, pp. 123-152. · Zbl 0760.42018
[6] J.P. Conze and A. Raugi, Fonctions harmoniques pour un operateur de transition et applications , preprint, Dept. de Math., Univ. de Rennes, 1990. · Zbl 0725.60026
[7] I. Daubechies, Orthonormal bases of compactly supported wavelets , Comm. Pure Appl. Math. 41 (1988), no. 7, 909-996. · Zbl 0644.42026 · doi:10.1002/cpa.3160410705
[8] I. Daubechies, Ten lectures on wavelets , CBMS-NSF Regional Conference Series in Applied Mathematics, vol. 61, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 1992. · Zbl 0776.42018
[9] T. Eirola, Sobolev characterization of solutions of dilation equations , SIAM J. Math. Anal. 23 (1992), no. 4, 1015-1030. · Zbl 0761.42014 · doi:10.1137/0523058
[10] W. M. Lawton, Necessary and sufficient conditions for constructing orthonormal wavelet bases , J. Math. Phys. 32 (1991), no. 1, 57-61. · Zbl 0757.46012 · doi:10.1063/1.529093
[11] Y. Meyer, Ondelettes et opérateurs. I , Actualités Mathématiques. [Current Mathematical Topics], Hermann, Paris, 1990. · Zbl 0694.41037
[12] M.J.T. Smith and T.P. Barnwell, Exact reconstruction techniques for tree-structured subband coders , IEEE Trans. Acoust. Speech Signal Process 34 (1986), 434-441.
[13] M. Vetterli, Filter banks allowing perfect reconstruction , Signal Process. 10 (1986), no. 3, 219-244. · doi:10.1016/0165-1684(86)90101-5
[14] L. Villemoes, Energy moments in time and frequency for two-scale difference equation solutions and wavelets , preprint, Math. Institute, Univ. of Denmark, 1991. · Zbl 0759.39005 · doi:10.1137/0523085
[15] M. Vetterli and C. Herley, Wavelets and filter banks: theory and design , to appear in IEEE Trans. Acoust. Speech Signal Process. · Zbl 0825.94059
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.